Alert archive / Texas / Flash Flood Warnings in 2021
Flash Flood Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 8, 2021, 9:08 AM CDT for Freestone County, Limestone County, Navarro County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 9:08 AM CDT (14:08 UTC)
- Expired
- Jun 8, 2021, 10:30 AM CDT
- In force
- 82 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Freestone County, TX, Limestone County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
604
WGUS54 KFWD 081408
FFWFWD
TXC161-293-349-081530-
/O.NEW.KFWD.FF.W.0017.210608T1408Z-210608T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
Issued by National Weather Service Shreveport LA
908 AM CDT Tue Jun 8 2021
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Western Freestone County in central Texas...
Northeastern Limestone County in central Texas...
Eastern Navarro County in north central Texas...
* Until 1030 AM CDT.
* At 908 AM CDT, local law enforcement reported flooding due to
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Corsicana, Mexia, Groesbeck, Teague, Kerens, Wortham, Trinidad,
Angus, Navarro, Fort Parker State Park, Retreat, Mildred, Eureka,
Tehuacana, Richland, Streetman, Goodlow, Powell, Kirvin and
Mustang.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3158 9674 3227 9633 3215 9617 3215 9616
3215 9615 3213 9611 3211 9611 3210 9612
3209 9611 3208 9611 3208 9610 3208 9606
3207 9607 3206 9606 3206 9607 3204 9607
3203 9606 3202 9605 3143 9640
FLASH FLOOD...OBSERVED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:48 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 8, 4:48 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 448 AM CDT Tue Jun 8 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Today and Tonight/ Yet another nocturnal MCS has invaded North Texas early this morning. Its main thrust will be into Central Texas, riding along an instability and elevated lapse rate gradient. While the complex initially surged directly into its inflow, it is now encountering a more veered low-level jet, which may further increase its right turn. The northern extent of the outflow boundary, which is approaching the Dallas/Fort Worth Metroplex, still has an adequate cold pool to continue its forward progress. The parcels the convective elements will ingest should allow for maintenance past sunrise as the boundary layer in its wake has recovered quickly since Monday morning's complex. Gusty winds will still be possible with the leading edge racing into Central Texas, but for much of the region, lightning and brief heavy rain will be the primary hazards. The forward motion should preclude significant flooding concerns, but for many locations, it won't take much heavy rainfall to reaggravate flooding issues. The extent of the activity this morning will be far less than Monday morning's. As a result, the afternoon sunshine and temperature rise will be greater, particularly along and west of the I-35 corridor. High temperatures may top 90 degrees in some areas, especially across the Big Country. The humid surface layer, rich soil moisture, moisture-rich vegetation, and sustained moist advection into the boundary layer will result in stifling heat index values that may be more than 10 degrees above the actual temperature. Thankfully, the persistent moist advection will mean a steady breeze that will help offset the sauna. Despite the extraordinarily warm and humid air mass, shortwave ridging should prevent convective redevelopment in our western zones this afternoon. Less inhibition and lingering boundaries in East Texas may allow for a few cells to develop in the heat of the day, some of this activity perhaps a continuation of the morning showers and storms. As ridging builds in further tonight, the corridor for subsequent MCS activity will be pushed well northeast of our area. Yes, this means our protracted rainy season will finally come to an end. However, excess moisture remaining in the boundary layer will allow for renewed nocturnal stratus, mainly along and east of the I-35 corridor. Even where clouds don't insulate the surface layer, the humidity and steady breeze will keep low temperatures several degrees above normal. 25 && .LONG TERM... /Issued 255 AM CDT Tue Jun 8 2021/ /Wednesday Through Next Monday/ While a deep latitudinal trough remains entrenched along and east of the Mississippi River Valley, another deep upper trough will be centered over the Pacific Northwest and Northern Rockies through the end of the week. In between, a shortwave ridge will nudge northeast from Mexico and across the Southern Plains and western Gulf region. This will provide hot, humid, and breezy conditions across North and Central Texas, especially Thursday, Friday, and Saturday. Wednesday will be more of the transitional day, as parts of the area look to dry out from the previous day (or if you prefer, weeks) of stormy and very wet weather. The heat will work upon the moist vegetation to provide elevated heat index values rising to between 95 and 105 degrees. So though we dry out, the humidity will likely be elevated during the peak heating hours of the afternoon and early evening each day. As we move through the weekend into early next week, the pattern transition becomes a little more unclear. Following the more trustworthy EPS/GEPS ensembles, the mid level longwave pattern will be making a slight adjustment. A mean longwave trough looks to establish across the Atlantic seaboard all the way north into southeastern Canada. Further west, the current trough across the Pacific Northwest and Northern Rockies actually deamplifies and allows the mean upper ridge to shift westward back over the High Plains and Rockies. This may allow for some south or southeast- moving disturbances to impact at least eastern parts of the forecast area, especially nocturnally into the morning hours. You can expect several adjustments to the late extended periods as we move through the end of this week and approach the weekend. For now, we maintained very low PoPs considering the the forecast uncertainty beyond Day 5. In addition, I let high temperatures fall back toward the NBM numbers and climatology for the same reasons. 05/ && .AVIATION... /NEW/ /12Z TAFs/ Concerns...morning thunder and ceiling trends. IFR stratus will be disrupted by an approaching outflow boundary. Showers and isolated thunderstorms will accompany the wind shift to the west/northwest, and MVFR ceilings should dominate after its passage. The extent of the convection and resulting disruptions to operations should be far less extensive than Monday morning's. VFR should prevail by midday with any afternoon convective impacts confined to in-flight, east of our terminals. No further convective impacts are expected on subsequent days, but nocturnal MVFR stratus intrusions may continue. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 87 76 93 75 94 / 40 5 0 0 0 Waco 87 75 92 74 92 / 40 5 0 0 0 Paris 81 73 88 74 90 / 60 20 5 5 5 Denton 85 74 92 75 93 / 30 5 0 0 0 McKinney 84 75 91 75 93 / 40 5 0 0 0 Dallas 87 77 93 77 95 / 40 5 0 0 0 Terrell 84 75 91 74 92 / 50 5 5 0 0 Corsicana 87 77 90 74 91 / 40 5 5 0 0 Temple 88 75 91 73 92 / 40 5 0 0 0 Mineral Wells 87 74 93 74 95 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 500 AM CDT Tue Jun 8 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 500 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A thunderstorm complex will impact the region again this morning. Severe weather is not anticipated, but heavy rainfall may reaggravate flooding issues. Lightning will also accompany the activity. Other thunderstorms will be possible today, particularly across East and Northeast Texas. Heavy rainfall and lightning will be the primary concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low thunderstorm chances may return during the upcoming weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 3:24 AM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
324 AM CDT Tue Jun 8 2021
TXZ100-101-115-116-129-130-080900-
Palo Pinto TX-Erath TX-Stephens TX-Eastland TX-Young TX-Jack TX-
324 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG...NORTHWESTERN ERATH...
EASTLAND...JACK...STEPHENS AND PALO PINTO COUNTIES UNTIL 400 AM
CDT...
At 322 AM CDT, Doppler radar was tracking strong outflow winds along
a line from near Graham to Necessity to near Cisco. Movement was
southeast at 45 mph.
Winds in excess of 40 mph will be possible.
The strong winds will be near...
Cisco around 330 AM CDT.
Ranger around 335 AM CDT.
Gorman around 400 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall will follow the arrival of the outflow boundary,
which may reaggravate flooding issues. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 3295 9910 3296 9895 3340 9895 3340 9842
3347 9842 3347 9798 3283 9814 3232 9843
3208 9894 3238 9912
TIME...MOT...LOC 0822Z 319DEG 41KT 3306 9857 3266 9874 3247 9905
25Special weather statement, Jun 8, 4:16 AM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
416 AM CDT Tue Jun 8 2021
TXZ130-141>143-081015-
Mills TX-Comanche TX-Erath TX-Hamilton TX-
416 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON...SOUTHWEST
ERATH...NORTHERN MILLS AND COMANCHE COUNTIES UNTIL 515 AM CDT...
At 413 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of De Leon, or 13 northwest of
Comanche. Movement was southeast at 60 mph.
Wind gusts between 40 to 50 mph will be possible with this line of
storms.
Locations impacted include...
Stephenville, Comanche, Dublin, Hamilton, De Leon, Hico, Gorman,
Gustine and Mullin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3208 9892 3230 9848 3233 9847 3204 9796
3201 9800 3183 9788 3157 9838 3155 9887
3161 9878 3169 9876 3170 9867
TIME...MOT...LOC 0913Z 316DEG 53KT 3222 9854 3206 9883 3210 9944
05/Special weather statement, Jun 8, 7:58 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Forth Worth TX
Issued by National Weather Service Shreveport LA
758 AM CDT Tue Jun 8 2021
TXZ158>161-174-175-081345-
Robertson TX-Falls TX-Limestone TX-Milam TX-McLennan TX-Bell TX-
758 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern McLennan...
northwestern Robertson...Milam...eastern Bell...Limestone...
southeastern Hill and Falls Counties Until 845 AM CDT....
At 755 AM CDT...Doppler radar was tracking a long of strong
thunderstorms extending from Hubbard to near Bartlett. Movement was
east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
LOCATIONS IMPACTED INCLUDE...
Temple, Robinson, Mexia, Marlin, Rockdale, Cameron, Groesbeck,
Bartlett, Mart, Little River-Academy, Rosebud, Rogers, Calvert,
Holland, Riesel, Coolidge, Bremond, Lott, Golinda and Hallsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occuring with these storms...and may
lead to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3068 9725 3074 9728 3082 9748 3172 9694
3171 9693 3180 9676 3174 9646 3152 9631
3059 9693
TIME...MOT...LOC 1255Z 280DEG 20KT 3182 9680 3081 9740
04Special weather statement, Jun 8, 8:35 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Forth Worth TX
Issued by National Weather Service Shreveport LA
835 AM CDT Tue Jun 8 2021
TXZ135-146-147-161-081415-
Limestone TX-Freestone TX-Henderson TX-Navarro TX-
835 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Freestone...central
Henderson...north central Limestone...northwestern Anderson and
eastern Navarro Counties Until 915 AM CDT....
At 833 AM CDT...Doppler radar was tracking a line of strong
thunderstorms extending from Seven Points to near Wortham.
Movement was east at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
LOCATIONS IMPACTED INCLUDE...
Corsicana, Athens, Gun Barrel City, Mabank, Malakoff, Tool, Kerens,
Seven Points, Wortham, Eustace, Trinidad, Angus, Enchanted Oaks,
Caney City, Navarro, Payne Springs, Log Cabin, Murchison, Star Harbor
and Retreat.
LAT...LON 3234 9565 3201 9597 3201 9605 3198 9606
3196 9604 3196 9606 3194 9604 3171 9627
3177 9662 3234 9637
TIME...MOT...LOC 1333Z 274DEG 21KT 3231 9619 3178 9655
04Special weather statement, Jun 8, 8:44 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Forth Worth TX
Issued by National Weather Service Shreveport LA
844 AM CDT Tue Jun 8 2021
TXZ147-160>162-175-081430-
Robertson TX-Falls TX-Limestone TX-Leon TX-Freestone TX-
844 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Freestone...
Robertson...northeastern Milam...west central Leon...eastern
Limestone and east central Falls Counties Until 930 AM CDT....
At 842 AM CDT...Doppler radar was tracking a line of strong
thunderstorms extending from near Mexia to near Bremond. Movement
was east at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
LOCATIONS IMPACTED INCLUDE...
Mexia, Groesbeck, Teague, Franklin, Bremond, Fort Parker State Park,
Jewett, Thornton, Kosse and Marquez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3106 9678 3106 9680 3107 9682 3108 9681
3110 9683 3175 9649 3166 9600 3089 9637
TIME...MOT...LOC 1342Z 286DEG 23KT 3172 9643 3114 9674
04The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:08 PM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Jun 7, 11:40 PM CDT | River Flood Warning | FWD | Denton | 19 hr |
| Jun 8, 2:39 AM CDT | Special Weather Statement | FWD | Stephens, Young | 21 min |
| Jun 8, 3:24 AM CDT | Special Weather Statement | FWD | Eastland, Jack, Palo Pinto, Stephens, Young | 36 min |
| Jun 8, 4:16 AM CDT | Special Weather Statement | FWD | Comanche | 59 min |
| Jun 8, 7:50 AM CDT | Areal Flood Advisory | FWD | Falls, Hill, Limestone, McLennan | 115 min |
| Jun 8, 7:58 AM CDT | Special Weather Statement | FWD | Falls, Limestone, Milam | 47 min |
| Jun 8, 8:35 AM CDT | Special Weather Statement | FWD | Henderson, Navarro | 40 min |
| Jun 8, 8:38 AM CDT | Areal Flood Advisory | FWD | Freestone, Henderson, Limestone, Navarro | 112 min |
| Jun 8, 8:44 AM CDT | Special Weather Statement | FWD | Limestone, Robertson | 46 min |
| Jun 8, 8:54 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon, Limestone | 66 min |
| Jun 8, 10:05 AM CDT | Special Weather Statement | FWD | Leon | 25 min |
Nearby
Flash Flood Warnings in Texas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.